Texas, 2012Damaging Wind in Texas, November 4, 2012
November 4, 2012 · NWS HGX · 1 event in 1 county or zone
A severe thunderstorm developed near a cold frontal boundary that was pushing to the coast in the morning.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm developed near a cold frontal boundary that was pushing to the coast in the morning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Nov 4, 6:18 AM CST, 3 hours 12 minutes earlier.
Area forecast discussion, Nov 4, 6:18 AM CST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
618 AM CST SUN NOV 4 2012
.DISCUSSION...
SEE 12Z AVIATION DISCUSSION.
&&
.AVIATION...
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS
MORNING IN AN AREA EXTENDING TO THE SOUTH AND EAST OF HIGHWAY 59
AS A PRE-FRONTAL TROF MOVES IN TO THE HOUSTON METRO AREA. THE
MAIN FRONT IS STILL IN NORTH TEXAS AND SHOULD MOVE THROUGH THE
AREA LATER TODAY BEFORE STALLING ALONG THE COAST. THE CONVECTIVE ACTIVITY
WILL CONTINUE UNTIL THIS EVENING. CIGS AND VSBY SHOULD REMAIN
ABOVE VFR THRESHOLD EXCEPT FOR POSSIBLE MVFR CONDITIONS IN AREAS
OF HEAVIER PRECIPITATION.
WINDS SHOULD BE LIGHT AND VARIABLE THROUGH THE FORECAST PERIOD.
44
&&
.PREV DISCUSSION... /ISSUED 418 AM CST SUN NOV 4 2012/
DISCUSSION...
SOUTHEASTWARD MOVING MCS NEAR SAN ANTONIO HAS SHOWN A MORE
EASTERLY MOVEMENT OVER THE PAST HOUR OR SO. IF THIS TREND CONTINUES
IT COULD AFFECT PARTS OF JACKSON...WHARTON...AND MATAGORDA
COUNTIES AFTER 6AM. HAVE INCREASED POPS ACROSS THIS AREA FOR THE
MORNING TO ACCOUNT FOR THIS FEATURE.
A WEAK PRE FRONTAL TROUGH WILL PUSH THROUGH THE REGION TODAY
BRINGING NORTHERLY SURFACE WINDS ALTHOUGH THE ACTUAL COLD FRONT
SHOULD REMAIN WELL TO OUR NORTH TODAY. UPPER FLOW REMAINS SOMEWHAT
DIVERGENT WITH MODERATE INSTABILITY AND PW VALUES BETWEEN 1.0-1.1
INCHES. WITH NUMEROUS OUTFLOW BOUNDARIES LEFT OVER ACROSS THE
REGION WE SHOULD BEGIN TO SEE SCATTERED SHOWERS AND THUNDERSTORMS
DEVELOP WITH AFTERNOON HEATING...ALTHOUGH COVERAGE SHOULD BE
SOMEWHAT LESS THAN SATURDAY. BETTER CHANCE FOR RAIN LOOKS TO COME
MONDAY AFTERNOON AND EVENING AS THE UPPER LEVEL TROUGH AXIS MOVES
OVERHEAD AND PUSHES THE COLD FRONT OFFSHORE.
COOLER AND DRIER CONDITIONS ARE EXPECTED FOR TUESDAY AND WEDNESDAY
IN THE WAKE OF THE FRONT. A STRONG UPPER LEVEL TROUGH WILL MOVE
INTO THE WESTERN UNITED STATES BY LATE IN THE WEEK LEADING TO LEE
SIDE CYCLOGENESIS ACROSS THE SOUTHERN PLAINS AND STRONG RETURN
FLOW ACROSS OUR REGION. TEMPERATURES WILL REBOUND QUICKLY WITH
HIGHS IN THE LOWER 80S AGAIN BY FRIDAY. BOTH THE GFS AND ECMWF
BRING ANOTHER COLD FRONT THROUGH THE REGION BEYOND THE END OF THE
CURRENT FORECAST PERIOD. CONSIDERABLE TIMING DIFFERENCES REMAIN
WITH THE GFS PRODUCING A FASTER AND SLIGHTLY STRONGER FRONTAL
PASSAGE LATE SUNDAY INTO MONDAY. 38
MARINE...
A WEAK FRONTAL BOUNDARY MAY MOVE OFF THE COAST THIS AFTERNOON...HOWEVER
IT IS EXPECTED TO BECOME STATIONARY OVER THE NORTHERN GULF. LIGHT AND
VARIABLE WIND CONDITIONS AND 1 TO 2 FOOT SEAS WILL CONTINUE THROUGH
MONDAY. A STRONGER COLD FRONT WILL ARRIVE ON TUESDAY MORNING...
GENERATING A STRONG OFF SHORE FLOW TO NEAR CAUTION LEVELS TUESDAY
AFTERNOON. A RIDGE OF HIGH PRESSURE WILL RE-ESTABLISH ITSELF OVER
THE SOUTHEASTERN U.S. IN THE SECOND HALF OF THE WEEK..INITIATING A
MODERATE ON-SHORE FLOW THAT WILL CONTINUE INTO THE WEEKEND. 44
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 80 61 79 49 74 / 30 10 30 10 10
HOUSTON (IAH) 81 63 82 54 74 / 30 10 30 20 10
GALVESTON (GLS) 81 67 79 65 74 / 30 10 30 30 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
DISCUSSION...38
AVIATION/MARINE...44
Hazardous weather outlook, Nov 4, 4:48 AM CST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
448 AM CST SUN NOV 4 2012
TXZ163-164-176>179-195>200-210>214-226-227-235>238-051100-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
448 AM CST SUN NOV 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. A FEW
THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY AFTERNOON AND
EVENING AHEAD OF A COLD FRONT THAT WILL PUSH THROUGH THE REGION
MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Thunderstorm Wind, Galveston
- When
- November 4, 9:30 AM CST to 9:33 AM CST
- Where
- Galveston County, 0.09 mi SW of La Marque to 0.32 mi ESE of La Marque
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 29.369, -94.971
There was wind damage to commercial building windows and minor roof damage to the fire station. One residence was damaged by a vehicle that was pivoted around and struck the home.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in South Carolina, November 4, 2012$44,000 · 1.75 in hail · 11 events
- High Surf in Hawaii, November 4 to 7, 20121 injured · 13 events
- Hail and Damaging Winds in South Carolina, November 4, 2012$2,000 · 1 in hail · 4 events
- Hail in South Carolina, November 4, 20121 in hail · 3 events
- High Wind in Alaska, November 4, 2012100 kt wind · 2 events
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, November 4, 20121 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 412091.